Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 116, NWS Austin/San Antonio, TX

September 27, 2011Blanco County, Burnet County, Llano County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Sep 27, 2011, 3:11 PM CDT for Blanco County, Burnet County, Llano County, Texas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 27, 2011, 3:11 PM CDT (20:11 UTC)
Expired
Sep 27, 2011, 4:00 PM CDT
In force
49 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon

Counties Blanco County, TX, Burnet County, TX, Llano County, TX

The radar

The Austin/San Antonio radar (KEWX), 92 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 8.2 hours before the alert went out and 270 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2011-09-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 983 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2011-09-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
983 J/kg
Mixed-layer CIN
-347 J/kg
Mixed-layer LCL
1871 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

080 
WUUS54 KEWX 272011
SVREWX
TXC031-053-299-272100-
/O.NEW.KEWX.SV.W.0116.110927T2011Z-110927T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
311 PM CDT TUE SEP 27 2011

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BLANCO COUNTY...
  SOUTHWESTERN BURNET COUNTY...
  SOUTHEASTERN LLANO COUNTY...

* UNTIL 400 PM CDT.

* AT 304 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR BLOWOUT...
  OR 10 MILES WEST OF ROUND MOUNTAIN...AND MOVING EAST AT 15 MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE SANDY...HORSESHOE BAY...
  CYPRESS MILL...MEADOWLAKES AND MARBLE FALLS.

LAT...LON 3064 9821 3032 9818 3034 9858 3050 9857
TIME...MOT...LOC 2011Z 268DEG 12KT 3043 9850

$$
1 follow-up statement
222 
WWUS54 KEWX 272047
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
347 PM CDT TUE SEP 27 2011

TXC053-299-272057-
/O.CAN.KEWX.SV.W.0116.000000T0000Z-110927T2100Z/
LLANO TX-BURNET TX-
347 PM CDT TUE SEP 27 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BURNET AND
SOUTHEASTERN LLANO COUNTIES IS CANCELLED...

LAT...LON 3045 9852 3048 9835 3034 9829 3033 9842
      3034 9849
TIME...MOT...LOC 2047Z 268DEG 12KT 3043 9836

$$

TXC031-272100-
/O.CON.KEWX.SV.W.0116.000000T0000Z-110927T2100Z/
BLANCO TX-
347 PM CDT TUE SEP 27 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR NORTHERN BLANCO COUNTY...

AT 338 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR ROUND MOUNTAIN...MOVING EAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

LAT...LON 3045 9852 3048 9835 3034 9829 3033 9842
      3034 9849
TIME...MOT...LOC 2047Z 268DEG 12KT 3043 9836

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 27, 12:32 PM CDT, 2 hours 39 minutes earlier.

Area forecast discussion, Sep 27, 12:32 PM CDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1232 PM CDT TUE SEP 27 2011

.AVIATION...
STATIONARY FRONT WILL REMAIN ACROSS NORTH CENTRAL TEXAS.
WEAK UPPER LEVEL DISTURBANCES WILL MOVES EAST ACROSS THE
HILL COUNTRY AND PORTIONS OF SOUTH CENTRAL TEXAS THROUGH
THU EVENING. EACH ONE OF THESE DISTURBANCES HAS THE
POTENTIAL TO PRODUCE ISOLATED TO WIDELY SCATTERED SHOWERS
AND THUNDERSTORMS...MAINLY DURING THE AFTERNOON (20Z) AND
EVENING HOURS (05Z). CURRENT VFR CONDITIONS WILL CONTINUE
OUTSIDE OF ANY CONVECTION WHERE MVFR (BKN020-BKN030)
CONDITIONS ARE EXPECTED. MVFR CIGS (BKN013-BKN020) DEVELOP
AFTER 08Z TONIGHT AT THE I-35 SITES. MVFR SHOULD END BY 15Z
WED AND VFR SHOULD PREVAIL OUTSIDE OF ANY AFTERNOON CONVECTION.
THE POTENTIAL EXISTS FOR CONVECTIVE WIND GUSTS TO 40 KTS WITH
THE STRONGER STORMS.

.PREV DISCUSSION... /ISSUED 1136 AM CDT TUE SEP 27 2011/

FIRE WEATHER...
UPDATED FORECAST FOR FIRE WEATHER CONCERNS AS MID-LEVEL
INSTABILITY IS PRODUCING SPOTTY LIGHTNING WITH LITTLE OR NO
RAINFALL. DOWNDRAFT POTENTIAL IS STILL LOW THIS EARLY IN THE DAY
AND HIGHER RAINFALL RATES ARE EXPECTED LATER TODAY. FWF UPDATED
TO CLARIFY THIS CONCERN. EXTRA MID LEVEL CLOUDS AND MINOR TEMP
ADJUSTMENTS ALSO MADE TO THE ZONES.

PREV DISCUSSION... /ISSUED 951 AM CDT TUE SEP 27 2011/

UPDATE...
FORECAST REFRESHED FOR SOME COSMETIC CHANGES...AS SEVERAL PERIODS
OF SLIGHT CHANCE/ISOLATED POPS ARE EXPECTED THROUGH FRIDAY.

PREV DISCUSSION... /ISSUED 655 AM CDT TUE SEP 27 2011/

AVIATION...
12Z TAFS
MVFR/BKN010-020 CIGS ARE EXPECTED ACROSS THE I35 CORRIDOR SITES
THIS MORNING THROUGH 14Z. AFTERWARD...VFR CONDITIONS TO PREVAIL
FOR MUCH OF THE FORECAST PERIOD WITH MVFR CIGS RETURNING TO KAUS...
KSAT AND KSSF ARND 09Z/10Z WEDNESDAY. LATE THIS AFTERNOON INTO THE
EVENING HOURS (23Z TO 02Z)...TSTORMS ARE EXPECTED TO MOVE FROM THE
HILL COUNTRY AND AFFECT ADJACENT AREAS INCLUDING KAUS. AT THIS TIME...
GOING WITH A CB GROUP FOR KAUS FOR THAT PARTICULAR PERIOD. WINDS
WILL BE MAINLY FROM THE SOUTH 5 TO 13 KNOTS.

PREV DISCUSSION... /ISSUED 347 AM CDT TUE SEP 27 2011/

DISCUSSION...
WEAK CONVERGENCE AND DISTURBANCES ALOFT WILL RESULT IN LOW END RAIN
CHANCES FOR MUCH OF THE AREA TODAY. DYNAMICS ALOFT AND A WEAK
CONVERGENCE BOUNDARY JUST NORTH OF OUR CWA MAY TRIGGER WIDELY SCATTERED
DEVELOPMENT ALONG THE NORTHEAST CORRIDOR THIS MORNING. ONCE CONVECTIVE
TEMPERATURES (AROUND 100 KDRT SOUNDING) ARE REACHED...ADDITIONAL
WIDELY SCATTERED SHOWERS AND STORMS MAY DEVELOP LATE THIS AFTERNOON
FROM THE HILL COUNTRY SOUTHEASTWARD TO ENCOMPASS MUCH OF THE AREA
WHICH MAY CONTINUE THROUGHOUT MUCH OF THE EVENING AS A SERIES OF
WEAK IMPULSES ALOFT MOVE SOUTHEAST. THE BEST CHANCES REMAIN OVER
THE NORTHEAST CORRIDOR DURING THE AFTERNOON AND EVENING ALONG A
WEAK BOUNDARY PARALLELING OUR NORTHERN CWA. HIGHS TODAY WILL AGAIN
BE NEAR OR ABOVE THE CENTURY MARK ALONG THE I-35 CORRIDOR AND
ALONG THE RIO GRANDE RIVER AND PLAINS WHILE UPPER 90S TO NEAR 100
DEGREE READINGS PREVAIL OVER THE HILL COUNTRY AND EASTERN
PORTIONS OF THE CWA. MILD TONIGHT WITH LOWS IN THE 70S GENERALLY
ALONG AND EAST AND SOUTH OF THE ESCARPMENT WITH MID TO UPPER 60S
IN THE HILL COUNTRY. FOR TOMORROW...AGAIN WEAK CONVERGENCE ALONG
THE NORTHERN CWA COMBINED WITH WEAK IMPULSES ALOFT MAY HELP
TRIGGER WIDELY SCATTERED CONVECTION DURING THE LATE AFTERNOON INTO
THE EVENING HOURS. UPPER RIDGING OVER THE FOUR-CORNERS REGION WILL
BECOME DOMINANT THURSDAY WITH SUBSIDENT NORTH TO NORTHWEST FLOW
ALOFT AND HOT AFTERNOON TEMPERATURES. STRONGER UPPER LEVEL SUPPORT
FROM THE UPPER RIDGE WILL HELP PUSH A WEAK COLD FRONT THROUGH THE
REGION THURSDAY NIGHT AND FRIDAY WITH SCATTERED SHOWERS AND
THUNDERSTORMS ALONG THE FRONT. DRIER AND SLIGHTLY COOLER WEATHER
WILL ACCOMPANY THE FRONT ON FRIDAY BUT AS WINDS RETURN TO A
SOUTHEASTERLY DIRECTION ON SATURDAY...READINGS WILL SOAR INTO THE
UPPER 90S OVER THE RIO GRANDE PLAINS DESPITE A COOL START TO THE
MORNING. BOTH EUROPEAN AND GFS MODELS MIGRATE THE UPPER RIDGE EAST
ACROSS THE GREAT PLAINS WITH THE GFS MORE ROBUST IN DIGGING AN
UPPER TROUGH INTO THE SOUTHWEST U.S. BOTH MODELS HOWEVER MAINTAIN
A DRY SURFACE RIDGE PATTERN BACK-DOORING INTO SOUTH CENTRAL TEXAS.
THUS WILL MAINTAIN A DRY FORECAST ON SUNDAY WITH A COOL MORNING
FOLLOWED BY RAPID WARM-UP DURING THE DAY (LOW TO MID 90S). A LITTLE
MORE ONSHORE FLOW NEXT MONDAY AND TUESDAY AS ZONAL FLOW PREVAILS
ACROSS THE INTERMOUNTAIN REGION AHEAD OF ANOTHER STORM SYSTEM
STRIKING THE WEST COAST.

FIRE WEATHER...
ELEVATED FIRE WEATHER CONDITIONS ARE POSSIBLE ACROSS PORTIONS OF
SOUTH CENTRAL TEXAS TODAY DURING THE LATE AFTERNOON AND EVENING
HOURS DUE TO THE POTENTIAL FOR GUSTY OUTFLOW WINDS. IN ADDITION A
COLD FRONT WILL PUSH THROUGH FRIDAY WITH A RETURN TO ELEVATED
CONDITIONS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY             103  73 100  74 101 /  20  20  10  20  10
AUSTIN BERGSTROM INTL AIRPORT 102  69  99  70 100 /  20  20  10  20  10
NEW BRAUNFELS MUNI AIRPORT    101  70  98  70  99 /  20  20  10  20  10
BURNET MUNI AIRPORT           100  72  97  73  99 /  20  20  10  20  10
DEL RIO INTL AIRPORT          103  73  96  73  96 /  10  20  10  10  20
GEORGETOWN MUNI AIRPORT        98  70  97  71  98 /  20  20  10  20  10
HONDO MUNI AIRPORT            104  69  99  70  99 /  20  20  10  20  10
SAN MARCOS MUNI AIRPORT       101  72  98  72  98 /  20  20  10  20  10
LA GRANGE - FAYETTE REGIONAL   99  74  97  74  98 /  20  20  10  20  20
SAN ANTONIO INTL AIRPORT      100  73  97  74  98 /  20  20  10  20  10
STINSON MUNI AIRPORT          102  74  99  75 100 /  20  20  10  20  20

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MESOSCALE/AVIATION...10
SYNOPTIC/GRIDS...18
PUBLIC SERVICE/DATA COLLECTION...22
Hazardous weather outlook, Sep 27, 2:58 PM CDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
258 PM CDT TUE SEP 27 2011

TXZ171>173-183>194-202>209-217>225-228-281200-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
258 PM CDT TUE SEP 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A RAD FLAG WARNING IS IN EFFECT UNTIL 9 PM. ISOLATED TO WIDELY
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
AND INTO THE EVENING. THE MAIN THREAT WILL FROM THE THUNDERSTORMS
WILL BE BRIEF HEAVY RAIN...SMALL HAIL AND GUSTY WINDS TO 45 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE
EXPECTED ACROSS SOUTH CENTRAL TEXAS WEDNESDAY AND THURSDAY
DURING THE AFTERNOONS AND EVENINGS. THE STRONGER STORMS WILL
BE CAPABLE OF PRODUCING SMALL HAIL AND GUSTY WINDS TO 45 MPH.

A MORE SIGNIFICANT COLD FRONT IS EXPECTED TO ARRIVE FRIDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 26, 8:13 PM CDTSevere Thunderstorm WarningEWXBurnet, Williamson62 min
Sep 27, 2:21 PM CDTRed Flag WarningEWXBastrop, Bexar, Blanco, Burnet, Caldwell, Comal and 15 more11 hr
Sep 27, 4:11 PM CDTSevere Thunderstorm WarningEWXBlanco, Gillespie, Llano49 min
Sep 27, 4:25 PM CDTSevere Thunderstorm WarningEWXBlanco50 min
Sep 27, 4:26 PM CDTSevere Thunderstorm WarningEWXLlano34 min
Sep 27, 4:52 PM CDTSevere Thunderstorm WarningEWXGillespie, Kendall38 min
Sep 27, 4:59 PM CDTSevere Thunderstorm WarningEWXBlanco, Burnet, Llano46 min
Sep 27, 5:12 PM CDTSevere Thunderstorm WarningEWXBlanco, Gillespie, Kendall33 min
Sep 27, 5:29 PM CDTSevere Thunderstorm WarningEWXBlanco, Burnet, Llano, Travis, Williamson46 min
Sep 27, 5:38 PM CDTSevere Thunderstorm WarningEWXBurnet, Llano52 min
Sep 27, 5:43 PM CDTSevere Thunderstorm WarningEWXBlanco, Gillespie, Kendall, Kerr47 min
Sep 27, 6:32 PM CDTSevere Thunderstorm WarningEWXBandera, Bexar, Comal, Kendall, Kerr, Medina43 min

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.